Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lacunary convergence of series in $L_{0}$

Authors: Lech Drewnowski and Iwo Labuda
Journal: Proc. Amer. Math. Soc. 126 (1998), 1655-1659
MSC (1991): Primary 46E30, 40A30, 28A20
MathSciNet review: 1443149
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a finite measure $\lambda $, let $L_{0}(\lambda )$ denote the space of $\lambda $-measurable functions equipped with the topology of convergence in measure. We prove that a series in $L_{0}(\lambda )$ is subseries (or unconditionally) convergent provided each of its lacunary subseries converges.

References [Enhancements On Off] (What's this?)

  • [Ag] R. P. Agnew, Subseries of series which are not absolutely convergent, Bull. Amer. Math. Soc. 53 (1947), 118-120. MR 8:456c
  • [A] H. Auerbach, Über die Vorzeichenverteilung in unendlichen Reihen, Studia Math. 2 (1930), 228-230.
  • [DL] L. Drewnowski and I. Labuda, Vector series whose lacunary subseries converge, (1995) (preprint).
  • [EK] R. Estrada and R. P. Kanwal, Series that converge on sets of null density, Proc. Amer. Math. Soc. 97 (1986), 682-686. MR 87i:40001
  • [MO] W. Matuszewska and W. Orlicz, A note on modular spaces.IX, Bull. Acad. Polon. Sci., Sér. Sci. Math. Astronom. Phys. 16 (1968), 801-808. MR 39:3278
  • [NS] D. Noll and W. Stadler, Abstract sliding hump technique and characterization of barrelled spaces, Studia Math. 94 (1989), 103-120. MR 91a:46006
  • [O1] W. Orlicz, Über die Divergenz von allgemeinen Orthogonalreihen, Studia Math. 4 (1933), 27-32.
  • [O2] -, On a class of asymptotically divergent sequences of functions, Studia Math. 12 (1951), 286-307. MR 13:936d
  • [O3] -, O szeregach doskonale zbie\.{z}nych w pewnych przestrzeniach funkcyjnych, Prace Mat. 1 (1955), 393-414; English transl., On perfectly convergent series in certain function spaces, W. Orlicz, Collected Papers, Part I, Polish Scientific Publishers, Warszawa, 1988, pp. 830-850. MR 17:511c
  • [SF] J. J. Sember and A. R. Freedman, On summing sequences of $0$'s and $1$'s, Rocky Mountain J. Math. 11 (1981), 419-425. MR 84k:40006

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E30, 40A30, 28A20

Retrieve articles in all journals with MSC (1991): 46E30, 40A30, 28A20

Additional Information

Lech Drewnowski
Affiliation: Faculty of Mathematics and Computer Science, A. Mickiewicz University, Matejki 48/49, 60–769 Poznań, Poland

Iwo Labuda
Affiliation: Department of Mathematics, University of Mississippi, University, Mississippi 38677

Keywords: Space of all measurable functions, subseries convergence in measure, lacunary subseries
Received by editor(s): February 18, 1996
Additional Notes: The final version of this paper was written while the first author held a visiting position in the Department of Mathematics, University of Mississippi, in the Spring Semester of 1996. The first author was also partially supported by the State Committee for Scientific Research (Poland), grant no. 2 P301 003 07.
Communicated by: Dale Alspach
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society